Alert archive / Florida / Gale Warnings in 2022
Gale Warning 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at Dec 22, 2022, 3:15 AM EST. It took effect at Dec 22, 2022, 7:00 PM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2022, 3:15 AM EST (08:15 UTC)
- In effect from
- Dec 22, 2022, 7:00 PM EST
- Expired
- Dec 23, 2022, 6:59 PM EST
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
534 WHUS72 KTAE 220815 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 315 AM EST Thu Dec 22 2022 GMZ730-750-752-755-765-770-772-775-221615- /O.UPG.KTAE.GL.A.0005.221223T0300Z-221224T0600Z/ /O.NEW.KTAE.GL.W.0009.221223T0000Z-221224T0600Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 315 AM EST Thu Dec 22 2022 /215 AM CST Thu Dec 22 2022/ ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 45 kt and seas 6 to 9 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 7 PM this evening to 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
683 WHUS72 KTAE 221455 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 955 AM EST Thu Dec 22 2022 GMZ730-765-222300- /O.CON.KTAE.GL.W.0009.221223T0000Z-221224T0600Z/ /O.NEW.KTAE.SC.Y.0060.221224T0600Z-221224T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 955 AM EST Thu Dec 22 2022 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST SATURDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt expected. For the Small Craft Advisory, north winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Nearshore Gulf waters from the Ochlockonee River to the Suwannee River out 20 nautical miles. * WHEN...For the Gale Warning, from 7 PM this evening to 1 AM EST Saturday. For the Small Craft Advisory, from 1 AM to 10 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ750-752-755-770-772-775-222300- /O.CON.KTAE.GL.W.0009.221223T0000Z-221224T0600Z/ /O.NEW.KTAE.SC.Y.0060.221224T0600Z-221225T1700Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 955 AM EST Thu Dec 22 2022 /855 AM CST Thu Dec 22 2022/ ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO NOON EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 10 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Ochlockonee River out 60 nautical miles. * WHEN...For the Gale Warning, from 7 PM this evening to 1 AM EST Saturday. For the Small Craft Advisory, from 1 AM Saturday to noon EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
895 WHUS72 KTAE 221939 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 239 PM EST Thu Dec 22 2022 GMZ730-765-230745- /O.CON.KTAE.GL.W.0009.221223T0000Z-221224T0600Z/ /O.CON.KTAE.SC.Y.0060.221224T0600Z-221224T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 239 PM EST Thu Dec 22 2022 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST SATURDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt expected. For the Small Craft Advisory, north winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Nearshore Gulf waters from the Ochlockonee River to the Suwannee River out 20 nautical miles. * WHEN...For the Gale Warning, from 7 PM this evening to 1 AM EST Saturday. For the Small Craft Advisory, from 1 AM to 10 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ750-752-755-770-772-775-230745- /O.CON.KTAE.GL.W.0009.221223T0000Z-221224T0600Z/ /O.CON.KTAE.SC.Y.0060.221224T0600Z-221225T1700Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 239 PM EST Thu Dec 22 2022 /139 PM CST Thu Dec 22 2022/ ...GALE WARNING REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 1 AM EST /MIDNIGHT CST/ SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ SATURDAY TO NOON EST /11 AM CST/ SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 10 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Ochlockonee River out 60 nautical miles. * WHEN...For the Gale Warning, from 7 PM this evening to 1 AM EST Saturday. For the Small Craft Advisory, from 1 AM Saturday to noon EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
387 WHUS72 KTAE 230325 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1025 PM EST Thu Dec 22 2022 GMZ730-765-232130- /O.CON.KTAE.GL.W.0009.000000T0000Z-221224T0600Z/ /O.CON.KTAE.SC.Y.0060.221224T0600Z-221224T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 1025 PM EST Thu Dec 22 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST SATURDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt. For the Small Craft Advisory, north winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Nearshore Gulf waters from the Ochlockonee River to the Suwannee River out 20 nautical miles. * WHEN...For the Gale Warning, until 1 AM EST Saturday. For the Small Craft Advisory, from 1 AM to 10 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ750-752-755-770-772-775-232130- /O.CON.KTAE.GL.W.0009.000000T0000Z-221224T0600Z/ /O.CON.KTAE.SC.Y.0060.221224T0600Z-221225T1700Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1025 PM EST Thu Dec 22 2022 /925 PM CST Thu Dec 22 2022/ ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ SATURDAY TO NOON EST /11 AM CST/ SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 10 feet. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Ochlockonee River out 60 nautical miles. * WHEN...For the Gale Warning, until 1 AM EST /midnight CST/ Saturday. For the Small Craft Advisory, from 1 AM EST /midnight CST/ Saturday to noon EST /11 AM CST/ Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ DVD
438 WHUS72 KTAE 230654 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 154 AM EST Fri Dec 23 2022 GMZ730-765-232130- /O.CON.KTAE.GL.W.0009.000000T0000Z-221224T0600Z/ /O.CON.KTAE.SC.Y.0060.221224T0600Z-221224T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 154 AM EST Fri Dec 23 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST SATURDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt. For the Small Craft Advisory, north winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Nearshore Gulf waters from the Ochlockonee River to the Suwannee River out 20 nautical miles. * WHEN...For the Gale Warning, until 1 AM EST Saturday. For the Small Craft Advisory, from 1 AM to 10 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ750-752-755-770-772-775-232130- /O.CON.KTAE.GL.W.0009.000000T0000Z-221224T0600Z/ /O.CON.KTAE.SC.Y.0060.221224T0600Z-221225T1700Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 154 AM EST Fri Dec 23 2022 /1254 AM CST Fri Dec 23 2022/ ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ SATURDAY TO NOON EST /11 AM CST/ SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 10 feet. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Ochlockonee River out 60 nautical miles. * WHEN...For the Gale Warning, until 1 AM EST /midnight CST/ Saturday. For the Small Craft Advisory, from 1 AM EST /midnight CST/ Saturday to noon EST /11 AM CST/ Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ DVD
265 WHUS72 KTAE 231649 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1149 AM EST Fri Dec 23 2022 GMZ730-765-240300- /O.CON.KTAE.GL.W.0009.000000T0000Z-221224T0600Z/ /O.CON.KTAE.SC.Y.0060.221224T0600Z-221224T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 1149 AM EST Fri Dec 23 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST SATURDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt. For the Small Craft Advisory, north winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Nearshore Gulf waters from the Ochlockonee River to the Suwannee River out 20 nautical miles. * WHEN...For the Gale Warning, until 1 AM EST Saturday. For the Small Craft Advisory, from 1 AM to 10 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ750-752-755-770-772-775-240300- /O.CON.KTAE.GL.W.0009.000000T0000Z-221224T0600Z/ /O.CON.KTAE.SC.Y.0060.221224T0600Z-221225T1700Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1149 AM EST Fri Dec 23 2022 /1049 AM CST Fri Dec 23 2022/ ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ SATURDAY TO NOON EST /11 AM CST/ SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 10 feet. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Ochlockonee River out 60 nautical miles. * WHEN...For the Gale Warning, until 1 AM EST /midnight CST/ Saturday. For the Small Craft Advisory, from 1 AM EST /midnight CST/ Saturday to noon EST /11 AM CST/ Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
138 WHUS72 KTAE 232359 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 659 PM EST Fri Dec 23 2022 GMZ730-765-241000- /O.CAN.KTAE.GL.W.0009.000000T0000Z-221224T0600Z/ /O.EXT.KTAE.SC.Y.0060.221223T2359Z-221224T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 659 PM EST Fri Dec 23 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest to north winds 20 to 25 knots. * WHERE...Nearshore Gulf waters from the Ochlockonee River to the Suwannee River out 20 nautical miles. * WHEN...Until 10 AM EST Saturday. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ750-752-755-770-772-775-241000- /O.CAN.KTAE.GL.W.0009.000000T0000Z-221224T0600Z/ /O.EXT.KTAE.SC.Y.0060.221223T2359Z-221225T1200Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 659 PM EST Fri Dec 23 2022 /559 PM CST Fri Dec 23 2022/ ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST /6 AM CST/ SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds near 25 knots with gusts of 30 to 35 knots. Winds decreasing to near 20 knots on Saturday morning. Seas 6 to 10 feet this evening, subsiding to 5 to 8 feet overnight, then 4 to 7 feet on Saturday morning. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Ochlockonee River out 60 nautical miles. * WHEN...Until 7 AM EST /6 AM CST/ Sunday. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Dec 22, 12:50 AM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Dec 22, 12:50 AM EST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1250 AM EST Thu Dec 22 2022
...New AVIATION...
.UPDATE...
Issued at 917 PM EST Wed Dec 21 2022
Northeasterly wedge being held in place by developing low pressure
along the NE Florida coast this evening. The low clouds will stick
around through the night, with fog and drizzle expanding with time
as well. Not expecting much in the way of measurable precip,
outside of possibly the far northeastern portion of the CWA, so
have replaced most PoPs with drizzle for the overnight hours.
Otherwise, no changes needed to temperature or wind grids for
tonight.
&&
.NEAR TERM...
(Through Thursday)
Issued at 332 PM EST Wed Dec 21 2022
A stationary front will remain south of the area through
Thursday, with northeast low-level flow locked in place. This will
continue the dreary pattern of overcast stratus and occasional
showers. The silver lining is temps will moderate several degrees
on Thu, with highs in the mid-60s, which is closer to average,
after overnight lows in the 40s. Patchy fog is likely across much
of the tri-state area tonight and Thursday morning.
&&
.SHORT TERM...
(Thursday night through Friday night)
Issued at 332 PM EST Wed Dec 21 2022
IT'S SHOW TIME!!!
We have been discussing this strong arctic cold front for the
past several days and it will now be on our doorstep. Ahead of the
front, there may be some lingering light scattered showers. That
should clear out before the frontal passage. Based on recent model
guidance, the front should enter our region from the northwest
around midnight Friday morning. Behind the front, temperatures
will drop rapidly with a quick increase in the winds. Expect the
warmest temperatures on Friday to be during the early morning
hours before the front arrives. The front will continue sweep
through to the southeast for the rest of the morning. Winds will
quickly shift from westerly to northwesterly and gusting to 25mph,
and possibly up to 35 mph.
Temperatures on Friday will be in the low to mid 30s for our SE
AL and SW GA counties by daybreak, and in the low to mid 40s in
the FL Big Bend. The extreme SE Big Bend may still be in the low
50s at daybreak. Our Alabama and SE GA counties will be hovering
around freezing for most of the day on Friday, while the rest of
us will be in the upper 30s to mid 40s. The SE Big Bend will
likely remain in the upper 40s through the day. Don't forget about
the wind chills! The wind chills on Friday afternoon will be in
the teens for SE AL, and low 20s in Georgia. The FL Panhandle can
expect wind chills ranging from the low to mid 20s. The SE Big
Bend will follow suite with wind chills in the 20s during the
overnight hours into Saturday.
Hazards in play for Friday are currently a Hard Freeze Watch in
our AL counties for Friday morning, given that temperatures around
daybreak are forecasted to be around 23-25F for Coffee, Dale, and
northern Geneva counties (briefly) before "warming up" to the
mid- upper 20s and into the low 30s later in the afternoon. The
entire Tri-State region is be under a Hard Freeze Watch for Friday
night into Saturday morning because forecast Lows are in upper
teens to low 20s. A wind chill advisory will likely be put in
place for the entire CWA because we are expected to have wind
chills fall into the single digits and low teens for overnight
Friday into Saturday morning.
For our coastal regions, the strong winds will also result in
very dangerous beach conditions and possible minor coastal
flooding.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 332 PM EST Wed Dec 21 2022
The main story for the long term will be the Cold Temperatures
and the Very Cold Wind Chills. The cold front has moved through
the region and the winds will have calmed down over land. Partly
cloudy to mostly clear skies for the Holiday Weekend will actually
lead to better radiational cooling, which could bring
temperatures down a couple more degrees during the overnight hours
on Saturday into Sunday morning. Highs for the weekend will rise
into the low to mid 30s on Saturday and up to the mid 40s for
Christmas Day. Although, the overnight lows will still be bitterly
cold with temps in the low 20s and wind chills in the teens.
Temperatures will begin to improve by Monday, with highs in the
mid to upper 40s and overnight lows in the upper 20s/low 30s.
There will be a slow warmup through the week but, it looks like
Tuesday morning will be our last widespread freeze for this event
with highs back in the low 50s.
Rain chances somewhat return for next week as a shortwave trough
looks to approach the SE US, yet PoPs remain less than 20 percent
at the moment. Given that the dry air mass will already be in
place, the trough won't budge our pattern much. That's what will
keep precip chances relatively low, with higher chances well
offshore.
&&
.AVIATION...
(06Z TAFS)
Issued at 1246 AM EST Thu Dec 22 2022
High cloud tonight limits our sight on the widespread stratus
blanketing the region. Most TAF sites are reporting IFR to LIFR
cigs while vsby ranges from VFR along the coast to IFR inland.
This will likely continue through the overnight hours, with vsby
improving around and after sunrise. We'll then await the arrival
of an Arctic front. This should help lift clouds across the region
but it may not occur until later in the current TAF cycle. Until
then, expect conditions to bounce between IFR and MVFR.
&&
.MARINE...
Issued at 332 PM EST Wed Dec 21 2022
All eyes now turn toward the next cold front poised to move
across the marine area Thursday night into Friday. Winds will
become southerly Thursday afternoon and increase quickly Thursday
night. Gale conditions are likely across the waters late Thursday
night into Friday morning with gusts of 40 to 45 knots. Seas will
also build to 7 to 10 feet offshore. Scattered showers and a few
thunderstorms will be possible along and ahead of the front
Thursday and Thursday night. Winds will slowly subside to below
advisory levels by Saturday night with seas dropping back to 2 to
4 feet.
&&
.FIRE WEATHER...
Issued at 332 PM EST Wed Dec 21 2022
Slight rain chances through Thursday Night, when a strong cold
frontal passage ushers in bitterly cold air on Friday and
Saturday. MinRH will plunge to between 25% and 30% and possibly
lower Fri and Sat afternoons. In addition, 20 ft winds will be
around 15 to 20 mph Fri afternoon, so there could be elevated fire
weather concerns. Low dispersions expected on Thursday across the
tri-state. On Friday, there is the potential for high
dispersions.
&&
.HYDROLOGY...
Issued at 332 PM EST Wed Dec 21 2022
With no significant precipitation expected over the next several
days there is no inland flood threat.
However, focus will shift to the potential for coastal flooding
starting late Thursday afternoon and continuing into Friday
afternoon. Strong onshore winds will develop ahead of the
approaching arctic cold front on Thursday afternoon and begin to
increase water levels initially along the Florida Panhandle and
later into Apalachee Bay. With the models suggesting peak surges
will better align with the times of high tide Thursday evening in
the Panhandle and early Friday morning, confidence is high enough
to issue a coastal flood advisory for our entire coastline. Water
levels of 1.5 to 2.5 ft MHHW are expected in this event. For
timing, did show the advisory extending beyond 12z Friday for
Taylor and Dixie County as winds are not expected to shift to a
parallel direction relative to the coastline until after the
Friday afternoon high tide, so for these counties the advisory
will end at 21z Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 66 43 45 21 / 20 20 0 0
Panama City 67 40 42 22 / 20 20 0 0
Dothan 62 30 34 17 / 10 20 0 0
Albany 61 37 38 18 / 20 10 0 0
Valdosta 64 46 47 20 / 20 10 0 0
Cross City 69 54 55 22 / 30 20 0 0
Apalachicola 67 47 49 23 / 30 30 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Hard Freeze Watch from Friday evening through Sunday morning for
FLZ007>019-026>029-034-108-112-114-115-118-127-128-134.
Coastal Flood Advisory from 1 PM this afternoon to 7 AM EST
Friday for FLZ108-112-114.
Coastal Flood Advisory from 7 PM this evening to 7 AM EST Friday
for FLZ115-118-127.
Coastal Flood Advisory from 7 PM this evening to 4 PM EST Friday
for FLZ128-134.
GA...Hard Freeze Watch from Friday evening through Sunday morning for
GAZ120>131-142>148-155>161.
AL...Hard Freeze Watch from late tonight through Friday morning for
ALZ065-066-068.
Hard Freeze Watch from Friday evening through Sunday morning for
ALZ065>069.
GM...Gale Watch from this evening through late Friday night for
GMZ730-750-752-755-765-770-772-775.
&&
NEAR TERM...LF
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...KR
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...GodseyThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:10 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 70 hr |
| Dec 22, 3:10 AM EST | High Surf Advisory | TAE | Bay, Gulf | 34 hr |
| Dec 22, 3:14 AM EST | Wind Chill Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 58 hr |
| Dec 22, 9:55 AM EST | Small Craft Advisory | TAE | 58 hr | |
| Dec 22, 2:33 PM EST | Hard Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 4 days |
| Dec 22, 2:33 PM EST | Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 25 hr |
| Dec 22, 5:01 PM EST | Special Marine Warning | TAE | 119 min | |
| Dec 22, 3:11 AM EST | Hard Freeze Warning | TAE | Coffee, Dale, Geneva | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.